Format

Send to

Choose Destination
See comment in PubMed Commons below
Arthritis Rheum. 2000 Nov;43(11):2606-8.

Development of diabetes mellitus during etanercept therapy in a child with systemic-onset juvenile rheumatoid arthritis.

Author information

  • 1Pediatric Ambulatory Medicine, Hasbro Children's Hospital, Providence, Rhode Island 02903, USA.

Abstract

Although clinical trials of etanercept in adult and juvenile rheumatoid arthritis have generally revealed few adverse events, significant concern has arisen over the potential evolution of secondary autoimmune disease due to modulation of tumor necrosis factor. There have been few reports of such diseases developing, and none in children receiving this therapy. Reported herein is the case of a 7-year-old girl with a 3-year history of systemic-onset juvenile rheumatoid arthritis with a polyarticular course, in whom type 1 diabetes mellitus developed 5 months after the initiation of etanercept therapy.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center